Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Intersections of reflective subcategories

Authors: J. Adámek and J. Rosický
Journal: Proc. Amer. Math. Soc. 103 (1988), 710-712
MSC: Primary 18A40; Secondary 18B30, 54B30
MathSciNet review: 947643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the class of full reflective subcategories of $ \mathcal{Fq}$ (and of other concrete categories) is not closed under intersections. This answers a question raised by Herrlich in 1967. A natural example of nonreflective intersection is presented in the category of bitopological spaces.

References [Enhancements On Off] (What's this?)

  • [A] J. Adámek, Theory of mathematical structures, Reidel, Dordrecht, 1983.
  • [H1] Horst Herrlich, Topologische Reflexionen und Coreflexionen, Lecture Notes in Mathematics, No. 78, Springer-Verlag, Berlin-New York, 1968 (German). MR 0256332
  • [H2] Horst Herrlich, Topological functors, General Topology and Appl. 4 (1974), 125–142. MR 0343226
  • [HS] Horst Herrlich and George E. Strecker, Category theory: an introduction, Allyn and Bacon Inc., Boston, Mass., 1973. Allyn and Bacon Series in Advanced Mathematics. MR 0349791
  • [Ke] G. M. Kelly, A unified treatment of transfinite constructions for free algebras, free monoids, colimits, associated sheaves, and so on, Bull. Austral. Math. Soc. 22 (1980), no. 1, 1–83. MR 589937, 10.1017/S0004972700006353
  • [Ko] Václav Koubek, Each concrete category has a representation by 𝑇₂ paracompact topological spaces, Comment. Math. Univ. Carolinae 15 (1974), 655–664. MR 0354806
  • [PT] Aleš Pultr and Věra Trnková, Combinatorial, algebraic and topological representations of groups, semigroups and categories, North-Holland Mathematical Library, vol. 22, North-Holland Publishing Co., Amsterdam-New York, 1980. MR 563525
  • [T] Walter Tholen, Reflective subcategories, Proceedings of the 8th international conference on categorical topology (L’Aquila, 1986), 1987, pp. 201–212. MR 911692, 10.1016/0166-8641(87)90105-2

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18A40, 18B30, 54B30

Retrieve articles in all journals with MSC: 18A40, 18B30, 54B30

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society